Alert archive / Mississippi / River Flood Warnings in 2018
River Flood Warning 63, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Mar 20, 2018, 10:16 AM CDT for Quitman County, Mississippi. It took effect at Mar 22, 2018, 10:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 20, 2018, 10:16 AM CDT (15:16 UTC)
- In effect from
- Mar 22, 2018, 10:00 PM CDT
- Expired
- Mar 21, 2018, 10:16 AM CDT
- In force
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Quitman County, MS
The radar
The Memphis radar (KNQA), 127 km from the middle of the area, began a volume at 15:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Coldwater River at Marks (MKSM6).
- Action stage
- 35 ft
- Minor stage
- 39 ft
- Moderate stage
- 41 ft
- Major stage
- 43 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07275950, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Mar 20, 10:06 AM CDT, 10 minutes earlier.
Area forecast discussion, Mar 20, 10:06 AM CDT, 10 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1006 AM CDT Tue Mar 20 2018
.UPDATE...Morning Update.
&&
.DISCUSSION...
Much of the Midsouth has already reached the high temperature
today. North wind behind a cold front is ushering in a cooler
airmass. Post frontal rain showers and drizzle will continue
through midday, tapering off this afternoon. Skies will remain
mostly cloudy this afternoon with clearing conditions expected
overnight. Near to slightly below freezing conditions are expected
across much of West Tennessee tonight. A Freeze warning is in
effect.
30
&&
.PREV DISCUSSION... /issued 712 AM CDT Tue Mar 20 2018/
Skies remain cloudy across the forecast area early this morning
with temperatures ranging from the upper 40s to mid 50s. A weak
surface trough was currently located across far western Kentucky
across southern Missouri. This trough will drop south through the
forecast area today bringing rain showers ahead of it across the
region. Temperatures will be much cooler than Monday with highs in
the mid 40s to mid 50s.
High pressure will start to build into the region tonight bringing
dry weather and chilly temperatures. Some locations in west
Tennessee will see temperatures drop near or below freezing so a
Freeze Warning will be issued which will be in effect from 3 AM
through 9 AM Wednesday morning. High pressure will remain over the
region on Wednesday keeping dry and chilly conditions across the
forecast area. Temperatures will remain below normal with highs on
Wednesday in the low to mid 50s. Another chilly night is expected
for Wednesday night with lows again in the 30s. Another freeze
warning may be needed for early Thursday morning. Thursday will
see the start of a warming trend as winds become more southerly.
Temperatures will be closer to normal levels with highs in the low
to mid 60s.
By Thursday night, a warm front will develop across the southern
plains and begin to move east. Some rain showers may develop ahead
of the front across northern sections of the forecast area. As the
warm front moves into Arkansas on Friday, there will still be a
chance of showers across the region for both Friday and Friday
night. The warm front will lift north through the region on
Saturday but then stall out across the Ohio Valley Saturday night.
This will result in more showers on Saturday and perhaps some
thunderstorms for Saturday night. The front will then sink south
on Sunday and stall out across the forecast area into Monday. This
will mean more showers and thunderstorms will be possible both
days. Temperatures will be at or above normal for much of the
weekend and into Monday.
ARS
&&
.AVIATION...
Mid-level trough will swing through today with MVFR cigs and
scattered to numerous SHRAs. Showers will end and cigs will
gradually improve to VFR from NW to SE this afternoon into early
this evening as system pulls east. NW winds at 10-15 kts with
higher gusts today diminishing to 6-8 kts or less this evening.
SJM
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...Freeze Warning from 3 AM to 9 AM CDT Wednesday for Benton TN-
Carroll-Chester-Crockett-Decatur-Dyer-Gibson-Hardin-
Henderson-Henry-Madison-McNairy-Obion-Weakley.
&&Hazardous weather outlook, Mar 20, 3:31 AM CDT, 6 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 331 AM CDT Tue Mar 20 2018 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-211045- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 331 AM CDT Tue Mar 20 2018 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight A Freeze Warning is in effect for late tonight across portions of West Tennessee. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A frost or light freeze is possible Thursday morning across portions of the Mid-South. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 3:30 AM CDT | Freeze Warning | MEG | Benton, Carroll, Chester, Crockett, Decatur, Dyer and 8 more | 28 hr |
| Mar 20, 11:37 AM CDT | Frost Advisory | MEG | Fayette, Hardeman, Haywood, Lake, Lauderdale, Shelby and 1 more | 20 hr |
| Mar 19, 8:55 PM CDT | River Flood Advisory | MEG | Coahoma, Tunica | 4 days |
| Mar 20, 10:16 AM CDT | River Flood Warning | MEG | Quitman | 24 hr |
Nearby
River Flood Warnings in Mississippi, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.